Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 61, NWS Little Rock, AR

July 22, 2016Izard County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 22, 2016, 8:10 PM CDT for Izard County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 8:10 PM CDT (01:10 UTC)
Expired
Jul 22, 2016, 10:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Izard County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WGUS54 KLZK 230110
FFWLZK
ARC065-230330-
/O.NEW.KLZK.FF.W.0061.160723T0110Z-160723T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL IZARD COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 1030 PM CDT
    
* AT 807 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE ISOLATED
  THUNDERSTORMS REPEATEDLY DEVELOPING OVER THE SAME AREAS NEAR
  MELBOURNE. THE RADAR ESTIMATED 2 TO 3 INCHES OF RAIN AND LOCALLY
  MORE IN AND AROUND TOWN. GIVEN THIS MUCH RAIN...FLASH FLOODING IS
  LIKELY. WHILE RAIN WILL TAPER OFF DURING THE WARNING PERIOD...IT
  WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MELBOURNE...                      STELLA...
  LACROSSE...                       SAGE...
  ZION...                           LARKIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3611 9175 3598 9180 3603 9198 3614 9193

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:56 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 22, 2:56 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
256 PM CDT FRI JUL 22 2016

.Short Term...Tonight through Saturday night

Afternoon convection firing up once again but a littke bit later
than the past few days. As such, temperatures were able to warm
quickly before cloud cover developed. Adams field in Little Rock
managed to reach 100 degrees before noon and as of this time has
reached 103 degrees. Heat indices over eastern and central sections
of the CWA hve exceeded 110 degrees requirubg the issuance of an
excessive heat advisory through 8 pm tonight.

Hot and humid conditions will continue tonight and into Saturday
with overnight lows once again in the 70s to low 80s. Conditions on
Saturday will be identical to what was seen on Friday. However the
ypper ridge will be supressed slightly by shortwave energy moving
through southern parts of  Alberta and Saskatchewan and the center
of the anticyclone moving to the west. This will result in slightly
lower heights and temperatures maybe a degree or two cooler, maybe.
Heat advisory criteria will be met easily once again on Satursday
but with the temperatures possibly dropping just a touch, will not
upgrade to an excessive heat warning but situation watched closely
as heat indices will approach criteria.

Once again, isolated afternoon convection is expected across the CWA
and expected to disipate afrter sunset. Some gusty winds and locally
heavy rainfall could be seen with this convection.
&&

.Long Term...Sunday through Friday

The long term period looks to be more active...with at least decent
chances for showers and thunderstorms over much of the state most
afternoons next week. However it will remain quite warm to start off
the period.

Upper level high pressure will weaken Sunday and into early next
week. As such temperatures will be cooler Sunday afternoon but
moisture levels will be a little higher so the resultant afternoon
heat index values will still rise above 105 degrees for much if not
all of the state. The heat advisory has been extended into Sunday
afternoon because of this. After Sunday rain chances will go up
significantly as a weak boundary moves into the state from the north
on Monday...and several weak disturbances move towards Arkansas from
the central plains through the rest of the week. Additionally...a
plume of +2.00 inch precipitable water values will remain situated
over the state from Monday onward...meaning that what showers and
thunderstorms are seen should be very efficient rain producers. The
presense of more rain and cloud cover means that afternoon
temperatures will be down significantly versus the last few
days...with highs from the upper 80s to perhaps mid 90s in the
warmer parts of Southern Arkansas expected next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     79  96  78  95 /  20  30  10  30
Camden AR         78  97  77  96 /  20  30  10  30
Harrison AR       76  95  75  94 /  10  30  10  30
Hot Springs AR    79  97  77  95 /  20  30  10  30
Little Rock   AR  80  99  78  96 /  20  30  10  30
Monticello AR     78  96  78  94 /  20  30  10  30
Mount Ida AR      77  98  76  95 /  10  30  10  30
Mountain Home AR  77  97  76  95 /  10  30  10  30
Newport AR        79  97  78  95 /  20  30  10  30
Pine Bluff AR     78  97  77  94 /  20  30  10  30
Russellville AR   78  98  77  96 /  10  30  10  30
Searcy AR         79  97  77  96 /  20  30  10  30
Stuttgart AR      79  96  78  95 /  20  30  10  30
&&

.LZK Watches/Warnings/Advisories...
Excessive Heat Warning until 8 PM CDT this evening FOR Arkansas-
Bradley-Cleburne-Cleveland-Desha-Drew-Faulkner-Grant-
Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe-Prairie-
Pulaski-Saline-White-Woodruff.

Heat Advisory until 9 PM CDT Sunday FOR Arkansas-Baxter-Boone-
Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-
Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard-
Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-Monroe-
Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-
Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell.

&&

Short Term...56 / Long Term...64
Hazardous weather outlook, Jul 22, 11:10 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1110 AM CDT FRI JUL 22 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1110 AM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT TEMPERATURES TO WARM INTO THE 90S TO AROUND 100 FOR MOST
LOCATIONS THIS AFTERNOON. THESE HOT TEMPERATURES...COMBINED WITH
ELEVATED HUMIDITY LEVELS...WILL RESULT IN HEAT INDEX VALUES PEAKING
OVER 105 DEGREES FOR MOST AREAS THIS AFTERNOON. AREAS OF CENTRAL AND
EASTERN ARKANSAS WILL SEE HEAT INDICES NEAR OR OVER 110 DEGREES THIS
AFTERNOON.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR AREAS OF EASTERN AND
CENTRAL ARKANSAS AND A HEAT ADVISORY ELSEWHERE. STAY HYDRATED AND
TAKE EXTRA PRECAUTIONS AS THESE CONDITIONS CAN CREATE HEAT ILLNESSES.

SOME ISOLATED AFTERNOON THUNDERSTORMS COULD BE SEEN...WITH
CLOUD TO GROUND LIGHTNING THE PRIMARY THREAT. SOME GUSTY WINDS AND
LOCALLY HEAVY RAINFALL MAY ALSO BE SEEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND.
AFTERNOON HIGHS WILL REMAIN IN THE 90S TO AROUND 100...WITH HEAT
INDEX VALUES PEAKING OVER 105 DEGREES THIS WEEKEND. TAKE EXTRA
PRECAUTIONS AS THESE CONDITIONS CAN CREATE HEAT ILLNESSES.

CHANCES FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS INCREASE
STARTING EARLY NEXT WEEK...WITH SLIGHTLY COOLER CONDITIONS
EXPECTED. OTHER THAN CLOUD TO GROUND LIGHTNING...THE THREAT FOR
HAZARDOUS WEATHER IS EXPECTED TO BE LOW NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

62/66

In the hours before

Special weather statement, Jul 22, 5:01 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 PM CDT FRI JUL 22 2016

ARZ044-222230-
PULASKI AR-
501 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 530
PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHENAL VALLEY...OR OVER WEST LITTLE ROCK. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK...                    NORTH LITTLE ROCK...
WEST LITTLE ROCK...               MAUMELLE...
SOUTHWEST LITTLE ROCK...          CHENAL VALLEY...
STATE FAIRGROUNDS...              PINNACLE MOUNTAIN STATE PARK...
CAMMACK VILLAGE...                WAR MEMORIAL STADIUM...
FERNDALE...                       HILLCREST NEIGHBORHOOD...
THE HEIGHTS...

LAT...LON 3472 9229 3467 9248 3468 9250 3480 9259
      3487 9241
TIME...MOT...LOC 2201Z 234DEG 2KT 3477 9246

46
Special weather statement, Jul 22, 5:21 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT FRI JUL 22 2016

ARZ007-016-222245-
INDEPENDENCE AR-SHARP AR-
521 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND
SOUTH CENTRAL SHARP COUNTIES UNTIL 545 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CAVE CITY...OR 14 MILES NORTHEAST OF BATESVILLE.
THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AETNA...                          CHARLOTTE...

LAT...LON 3597 9149 3596 9136 3579 9136 3581 9157
TIME...MOT...LOC 2220Z 018DEG 3KT 3591 9145

46
Special weather statement, Jul 22, 5:22 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
522 PM CDT FRI JUL 22 2016

ARZ043-222245-
SALINE AR-
522 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE COUNTY UNTIL
545 PM CDT...

AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF WILLIAMS JUNCTION...OR 9 MILES NORTHEAST OF HOT
SPRINGS VILLAGE. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REFORM...                         PARON...

LAT...LON 3486 9293 3484 9275 3483 9274 3484 9274
      3484 9273 3465 9274 3469 9295
TIME...MOT...LOC 2222Z 018DEG 3KT 3477 9284

46
Special weather statement, Jul 22, 6:01 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 PM CDT FRI JUL 22 2016

ARZ042-222330-
GARLAND AR-
601 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARLAND COUNTY UNTIL
630 PM CDT...

AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOT SPRINGS VILLAGE. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS VILLAGE...            MOUNTAIN VALLEY...

LAT...LON 3469 9303 3468 9298 3464 9297 3464 9291
      3463 9291 3455 9292 3457 9310
TIME...MOT...LOC 2300Z 014DEG 1KT 3463 9300

46
Special weather statement, Jul 22, 6:16 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CDT FRI JUL 22 2016

ARZ053-222345-
CLARK AR-
616 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLARK COUNTY UNTIL
645 PM CDT...

AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RICHWOODS...OR 10 MILES SOUTH OF ARKADELPHIA. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CURTIS...                         GRIFFITHTOWN...

LAT...LON 3391 9309 3402 9312 3406 9296 3399 9295
      3397 9296 3396 9294 3394 9294
TIME...MOT...LOC 2316Z 341DEG 2KT 3398 9301

46
Special weather statement, Jul 22, 6:41 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT FRI JUL 22 2016

ARZ015-016-230015-
IZARD AR-INDEPENDENCE AR-
641 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDEPENDENCE AND
SOUTHEASTERN IZARD COUNTIES UNTIL 715 PM CDT...

AT 640 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STELLA TO NEAR
CUSHMAN. THE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...                     MELBOURNE...
CUSHMAN...                        MOUNT PLEASANT...
MOOREFIELD...                     LACROSSE...
GID...                            LUNENBURG...
STELLA...                         CROKER...
BETHESDA...                       LAFFERTY...
SAGE...                           PFEIFFER...
SANDTOWN...                       GAINESBORO...
ZION...

LAT...LON 3611 9180 3600 9171 3594 9171 3594 9165
      3577 9151 3574 9174 3608 9203
TIME...MOT...LOC 2340Z 155DEG 10KT 3604 9183 3588 9170

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:41 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson24 min
Jul 23, 11:27 AM CDTExcessive Heat WarningLZKFaulkner, Lonoke, Pulaski, Saline, White9 hr
Jul 23, 1:33 PM CDTSevere Thunderstorm WarningLZKOuachita27 min
Jul 23, 2:17 PM CDTSpecial Weather StatementLZKOuachita43 min
Jul 23, 2:25 PM CDTSpecial Weather StatementLZKPerry50 min
Jul 23, 2:44 PM CDTSpecial Weather StatementLZKArkansas46 min
Jul 23, 2:55 PM CDTSpecial Weather StatementLZKWoodruff50 min
Jul 23, 3:19 PM CDTSpecial Weather StatementLZKMonroe26 min
Jul 23, 3:25 PM CDTSpecial Weather StatementLZKWhite35 min
Jul 23, 3:57 PM CDTSpecial Weather StatementLZKPulaski33 min
Jul 23, 4:07 PM CDTSevere Thunderstorm WarningLZKLonoke, White38 min
Jul 23, 4:12 PM CDTSpecial Weather StatementLZKHot Spring33 min
Jul 23, 4:41 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski34 min
Jul 23, 5:09 PM CDTSpecial Weather StatementLZKFaulkner36 min
Jul 23, 5:32 PM CDTSevere Thunderstorm WarningLZKSaline43 min
Jul 23, 5:37 PM CDTSpecial Weather StatementLZKJefferson23 min
Jul 23, 6:06 PM CDTFlash Flood WarningLZKSaline2 hr
Jul 23, 6:17 PM CDTSevere Thunderstorm WarningLZKGrant43 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.